MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE DEPTH ELECTRODE

AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE DEPTH ELECTRODE
Model Number SD08R-SP05X-000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, during a procedure at a healthcare facility, one depth electrode ceased recording.Troubleshooting was performed, and it was determined that the electrode required replacement.During attempted removal, significant resistance was encountered and the electrode could not be withdrawn.An adjacent electrode was removed to rule out potential interference; however, resistance persisted.During continued removal attempts, the electrode fractured, leaving the distal portion with all eight contacts retained within the patient.A surgical burr hole was created to facilitate access and removal of the retained components.The fragmented electrode section and an associated portion of the anchor bolt tip were successfully retrieved.Post-event assessment suggested that the anchor bolt may have been damaged during drilling, resulting in structural compromise that contributed to electrode damage and fracture during removal.
 
Additional Manufacturer Narrative
One sd08r-sp05x-000 depth electrode and associated anchor bolt were returned for evaluation in a biohazard bag.The electrode was identified as gray 64.Visual inspection revealed that the electrode was fractured proximal to contact #8 on the brain end.Contact #8 exhibited visible deformation and damage consistent with mechanical stress.Examination of the returned anchor bolt revealed mechanical failure, with the brain-end portion of the bolt found to be severed.The condition of the anchor bolt is consistent with the application of external mechanical forces.According to the information provided by dr.(b)(6), after all fragments of the electrode and anchor bolt were removed, it was determined that the anchor bolt had likely been struck during drilling, resulting in bolt fracture.The damaged bolt subsequently contacted and cut the electrode, which ultimately led to electrode breakage during device removal.The observed damage to the returned electrode and anchor bolt is consistent with this reported sequence of events.Based on the returned product evaluation and the information received from the user facility, the complaint was confirmed.The investigation concluded that damage to the anchor bolt, likely resulting from drilling-related mechanical impact, was the probable cause of the electrode damage and subsequent electrode fracture during removal.All device components associated with the event, including both pieces of the fractured electrode, the broken fixation bolt, and a small fragment of the bolt removed from the patient, were successfully retrieved and retained.

Brand Name
SPENCER PROBE DEPTH ELECTRODE
Common Device Name
SPENCER PROBE DEPTH ELECTRODE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
monique-elise alamina
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key25607974
Report Number2183456-2026-00001
Device Sequence Number20184779
Product Code GZL
UDI-Device Identifier00841823109286
UDI-Public00841823109286
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K223269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSD08R-SP05X-000
Device Catalogue NumberSD08R-SP05X-000
Device Lot Number936937938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown